Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from urinary tract infection, Diabetic. Suggested Levofloxacin, Amilkacin sulphate. Side effects ?

Hi, I am a diabetic patient, 61 yrs old, Height 5 8 , Weight 68 kg. I am suffering from Urinary tract infection from last 3 days. My Doctor advised me Levofloxacin 500 mg and Amilkacin sulphate 500 mg injection twice daily for 7 days. But I came to know that the Amilkacin sulphate injection has serious side effects. what should I do? Should I take the injection? Please advise.
Asked On : Sun, 16 Dec 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are diabetic and having UTI, we see many organisms are resistant to various antibiotics so use of such antibiotics which are effective commonly used after culture and sensitivity.
Amikacin has toxicity mainly nephrotoxicity to kidneys and ototoxicity to ears if you have any issues with kidney or ears then you must discuss with treating physician to find any alternative antibiotic if possible, if it is absolutely necessary to use then dose may be reduced or dosing interval may be increased.
Even Levofloxacin has some side effect but if required used commonly if notice any symptoms, then you should report to your treating physician.
Take care.
Good Luck
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor